Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 3, NWS San Angelo, TX

May 24, 2013Menard County, Texas

NWS San Angelo, TX issued this flash flood warning at May 24, 2013, 1:18 AM CDT for Menard County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2013, 1:18 AM CDT (06:18 UTC)
Expired
May 24, 2013, 4:30 AM CDT
In force
3 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Menard County, TX

The radar

The San Angelo radar (KSJT), 83 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 4:20 AM CDTFLASH FLOOD3 N Menard, TXMENARD SHERIFFS OFFICE REPORTED A BRIDGE ALONG US-83 WAS IMPASSABLE DUE TO HIGH WATER NORTH OF MENARD...AND A SECOND ALONG US-190 WEST OF MENARD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 182 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 6.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2013-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2013-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2671 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1794 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WGUS54 KSJT 240618
FFWSJT
TXC327-240930-
/O.NEW.KSJT.FF.W.0003.130524T0618Z-130524T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
118 AM CDT FRI MAY 24 2013

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MENARD COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 430 AM CDT

* AT 116 AM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE.   
  OVER CENTRAL AND SOUTHERN MENARD COUNTY...INCLUDING THE CITY OF    
  MENARD. OVER 2 INCHES HAS FALLEN IN ONE HOUR AT A RIVER GAGE AT    
  THE SAN SABA RIVER AT MENARD SINCE MIDNIGHT.

* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
  FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
  RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.

  WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
  COMPLETELY OFF THE ROAD.


SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MENARD.

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  TOE NAIL CROSSING SAN SABA RIVER...
  DECKER ST CROSSING SAN SABA RIVER...
  SALINE CROSSING LITTLE SALINE CREEK...
  MAHAN CROSSING TAYLOR BRANCH...
  CALLAN CROSSING...

LAT...LON 3108 10011 3108 9962 3100 9960 3094 9960
      3094 9958 3072 9952 3072 10011

$$
04
1 follow-up statement
606 
WGUS74 KSJT 240718
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
218 AM CDT FRI MAY 24 2013

TXC327-240930-
/O.CON.KSJT.FF.W.0003.000000T0000Z-130524T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENARD TX-
218 AM CDT FRI MAY 24 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
MENARD COUNTY...

AT 212 AM CDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS OVER 
MENARD...MOVING SLOWLY NORTH.

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  DECKER ST CROSSING SAN SABA RIVER...
  CALLAN CROSSING...

THE MENARD SHERIFF OFFICE WAS REPORTING STREET FLOODING IN MENARD AT 
210 AM. HARRIS HOLLOW IN SOUTHEAST MENARD WAS ALSO FLOODED. RADAR 
HAS ESTIMATED 4 INCHES OF RAINFALL NEAR MENARD. ONE TO THREE INCHES 
OF ADDITIONAL RAIN IS LIKELY THROUGH 430 AM...WHICH WILL MAKE THE 
FLOODING WORSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3108 10011 3108 9962 3100 9960 3094 9960
      3094 9958 3072 9952 3072 10011

$$

04!

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 23, 11:57 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 23, 11:57 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1157 PM CDT THU MAY 23 2013

.DISCUSSION...
/SEE BELOW FOR AVIATION DISCUSSION/

&&

.AVIATION...
LARGE THUNDERSTORM COMPLEX OVER MUCH OF WEST CENTRAL WILL WEAKEN
AS IT MOVES SLOWLY SOUTH. MOST TAF SITES EXCEPT KABI WILL HAVE
THUNDER WITH TEMPORARY MVFR CIGS AND VISIBILITIES THROUGH THROUGH
9Z. MVFR CIGS SHOULD DEVELOP AT ALL SITES IN RAIN COOLED BOUNDARY
LAYER...SCATTERING OUT LATE MORNING. BROUGHT IN VCTS AT 21Z FRIDAY
WITH AFTERNOON HEATING.

04
&&

.PREV DISCUSSION... /ISSUED 1005 PM CDT THU MAY 23 2013/

UPDATE...
UPDATED TO REMOVE SEVERE AND TORNADO WATCHES.

DISCUSSION...
STORMS WERE WEAKENING AT 10 PM. THERE COULD STILL BE AN ISOLATED
SEVERE STORM OVERNIGHT...BUT NOT LOOKING AT ORGANIZED SEVERE
ACTIVITY WITH LOSS OF DAYTIME HEATING. SOME LOCALIZED HEAVY RAIN
IS ALSO POSSIBLE DUE TO SLOW MOVING STORMS.

04

PREV DISCUSSION... /ISSUED 835 PM CDT THU MAY 23 2013/

UPDATE...
UPDATED TO ADD BROWN...COLEMAN..CONCHO...MCCULLOCH SAN SABA
COUNTIES INTO SVR THUNDERSTORM WATCH 214 UNTIL 10 PM..

STORM COMPLEX IN CALLAHAN AND SHACKELFORD COUNTIES CONTINUE TO MOVE
SOUTHWARD TOWARD COLEMAN AND BROWN COUNTIES...WITH EXTREME
DAMAGING WINDS.

04

PREV DISCUSSION... /ISSUED 637 PM CDT THU MAY 23 2013/

DISCUSSION...
/SEE BELOW FOR AVIATION DISCUSSION/

AVIATION...
LARGE STORM COMPLEX JUST NORTH AND NORTHWEST OF ABILENE WILL
AFFECT THE ABILENE AIRPORT BEGINNING AROUND 7 PM...WITH HIGH
WINDS CLOSE TO 50 KTS THROUGH 830 PM.

COMPLEX WILL END BEFORE AFFECTING SOUTHERN TERMINALS. MVFR CIGS
RETURN AFTER MIDNIGHT ALONG THE I-10 CORRIDOR AND DISSIPATE MID
MORNING.

04

PREV DISCUSSION... /ISSUED 312 PM CDT THU MAY 23 2013/

SHORT TERM...
OBVIOUS ISSUE IN THE SHORT TERM IS POTENTIAL FOR SEVERE WEATHER
TONIGHT. A TORNADO WATCH IS IN EFFECT FOR THE BIG COUNTRY
AREA...WITH A SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF THE
CONCHO VALLEY...AND NORTHERN EDWARDS PLATEAU.

SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED WEST AND NORTHWEST OF
THE AREA...WITH ONE CLUSTER NEAR THE DAVIS MOUNTAINS...AND A MORE
INTENSE AREA SOUTHWEST OF CHILDRESS WHERE TORNADO WARNINGS HAVE
ALREADY BEEN ISSUED.

AN OUTFLOW BOUNDARY IS CURRENTLY POSITIONED ACROSS THE BIG COUNTRY
FROM THE NORTHWEST TO SOUTHEAST. THUNDERSTORMS ARE BEGINNING TO
DEVELOP ALONG THIS BOUNDARY TO THE SOUTHEAST TOWARD OUR BIG COUNTRY
COUNTIES. WHILE WIND SHEAR DECREASES IN MAGNITUDE AS ONE MOVES
SOUTHEAST AWAY FROM THE INITIAL CONVECTION...INSTABILITY ACTUALLY
INCREASES. SO...WHILE STORMS MAY NOT BE TAPPING INTO THE BEST SHEAR
AS THEY ENTER OUR AREA...THEY WILL HAVE PLENTY OF INSTABILITY TO
WORK WITH AS SFC BASED CAPE VALUES RANGE BETWEEN 3500 AND 4500 J/KG.

FARTHER SOUTH...CAPE VALUES FROM THE SOUTHERN BIG COUNTRY INTO THE
CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU RANGE FROM 4500 TO 5000
J/KG...SO THERE IS EVEN MORE INSTABILITY TO TAP INTO. HOWEVER...THE
CAP STRENGTHENS AS ONE MOVES EAST...SO THERE IS SOME QUESTION AS TO
WHETHER OR NOT STORMS WILL BE ABLE TO DEVELOP. IN ADDITION...SHEAR
ALSO WEAKENS...SO STORMS WILL LIKELY BE ABLE TO ROTATE AS THEY
INITIALLY DEVELOP...SUSTAINED ORGANIZATION IS QUESTIONABLE.

AS THE ACTIVITY DEVELOPS INTO THE EVENING HOURS...UPSCALE
DEVELOPMENT INTO CLUSTERS OF STORMS OR WEAKLY ORGANIZED MCS/S IS
EXPECTED...AS THE STORMS MOVE EAST TO SOUTHEAST.

ON FRIDAY...MODELS ARE SUGGESTING THAT A WEAKNESS WILL DEVELOP
WITHIN THE RIDGE AND MOVE ACROSS THE AREA. WITH THAT IN MIND...AND
THE FACT THAT WE WILL CONTINUE TO HAVE AMPLE MOISTURE AROUND...HAVE
KEPT CHANCE POPS IN THE FORECAST FOR THE AREA. ALSO...WITH THE
ADDITIONAL CLOUD COVER AND POSSIBLE RAINFALL DISRUPTING THINGS...HAVE
KEPT TEMPERATURES IN THE INHERITED UPPER 80S FOR THE AREA.

20

LONG TERM...
THE CONCERNS IN THE EXTENDED FORECAST ARE THE CONTINUED CHANCE OF
SHOWERS AND THUNDERSTORMS SATURDAY...FOLLOWED BY POSSIBLY ANOTHER
CHANCE OF PRECIPITATION AROUND THE MIDDLE OF NEXT WEEK. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA
TOMORROW NIGHT AS A WEAKNESS IN THE RIDGE IS LOCATED OVER WEST
CENTRAL TEXAS. EXACTLY WHERE STORMS DEVELOP WILL BE DEPENDENT ON ANY
OUTFLOW BOUNDARIES THAT ARE LEFTOVER FROM CONVECTION THAT DEVELOPS
TONIGHT. PRECIPITABLE WATER VALUES WILL BE OVER 1.5 INCHES ACROSS A
GOOD PORTION OF THE REGION. THIS COMBINED WITH SLOW STORM MOTION
COULD RESULT IN LOCALLY HEAVY RAINFALL. A FEW SHOWERS AND
THUNDERSTORMS MAY LINGER INTO SUNDAY...BUT FOR NOW I HAVE LEFT THE
FORECAST DRY AS THE MAIN FOCUS HAS BEEN ON THE FIRST 48 HOURS.

DRIER CONDITIONS CAN BE EXPECTED FOR THE FIRST PART OF NEXT
WEEK...WITH NEAR NORMAL TEMPERATURES. MODELS INDICATE THE NEXT UPPER
LEVEL TROUGH MOVING ASHORE THE WEST COAST TUESDAY...THEN APPROACHING
WEST CENTRAL TEXAS WEDNESDAY OR THURSDAY OF NEXT WEEK. MODEL
DIFFERENCES IN TIMING AND STRENGTH OF THIS UPPER LEVEL TROUGH
CONTINUE...SO FOR NOW I HAVE KEPT POPS JUST BELOW 20 PERCENT. POPS
MAY NEED TO BE INTRODUCED ON FUTURE SHIFTS IF MODELS CONTINUE TO
INDICATE THE APPROACH OF THIS NEXT STORM SYSTEM AROUND THE MIDDLE OF
NEXT WEEK.

DANIELS

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 70  88  68  85  68 /  70  30  30  20  20
SAN ANGELO 	 71  88  68  87  68 /  40  30  30  20  20
JUNCTION 	 71  88  69  86  68 /  10  20  20  20  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/04
Hazardous weather outlook, May 23, 5:55 AM CDT, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
555 AM CDT THU MAY 23 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-241100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
555 AM CDT THU MAY 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHWESTERN BIG
COUNTRY AFTER 5 PM TODAY. THUNDERSTORM COVERAGE SHOULD INCREASE
ACROSS THE BIG COUNTRY THIS EVENING AND TONIGHT...AND POSSIBLY
FARTHER SOUTH ACROSS THE CONCHO VALLEY AND INTO CROCKETT COUNTY.

FREQUENT CLOUD TO GROUND LIGHTNING COULD ACCOMPANY SOME OF THE
STORMS. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE BIG COUNTRY...
MAINLY NORTH OF INTERSTATE 20. THE SEVERE WEATHER THREATS INCLUDE
VERY LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO THREAT
WILL ALSO EXIST.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WHERE THE THUNDERSTORMS
OCCUR...THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY...
WITH THE BEST CHANCE ACROSS THE AREA ROUGHLY NORTHWEST OF A LINE
FROM BAIRD TO SAN ANGELO TO OZONA. FREQUENT LIGHTNING AND LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THE
EVENING HOURS ACROSS PARTS OF THE BIG COUNTRY.

In the hours before

Local storm report, May 23, 10:17 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1017 PM CDT THU MAY 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     TSTM WND DMG     ABILENE                 32.45N  99.73W
05/23/2013                   TAYLOR             TX   AMATEUR RADIO

            NUMEROUS POWER POLES DOWN ALONG ELMDALE RD.

&&

EVENT NUMBER SJT1300301

DOLL
Local storm report, May 23, 10:19 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1019 PM CDT THU MAY 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     2 NE ABILENE            32.47N  99.71W
05/23/2013                   TAYLOR             TX   AMATEUR RADIO

            POWER POLES DOWN. FIREWORKS STAND BLOWN OVER AT HWY 351
            AND INTERSTATE 20.

&&

EVENT NUMBER SJT1300302

DOLL
Special weather statement, May 23, 11:28 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1128 PM CDT THU MAY 23 2013

TXZ064>066-071>073-077-139-154-155-168>170-240530-
IRION TX-KIMBLE TX-MCCULLOCH TX-MASON TX-MENARD TX-RUNNELS TX-SAN
SABA TX-SCHLEICHER TX-STERLING TX-TOM GREEN TX-COLEMAN TX-COKE
TX-CONCHO TX-
1128 PM CDT THU MAY 23 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT FOR
IRION...KIMBLE...MCCULLOCH...MASON...MENARD...RUNNELS...SAN SABA...
SCHLEICHER...STERLING...TOM GREEN...COLEMAN...COKE AND CONCHO
COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND SMALL HAIL

AT 1123 PM CDT...NUMEROUS STRONG THUNDERSTORMS WERE NOTED ACROSS
MUCH OF THE CONCHO VALLEY AND THE HEARTLAND...FROM SAN ANGELO TO
BRADY. MANY OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL
UP TO DIME SIZE...AND WIND GUSTS TO 45 MPH. THE INDIVIDUAL STORMS
WERE DRIFTING NORTHWEST....WHILE THE ENTIRE AREA WAS DEVELOPING TO
THE SOUTH.

POTENTIAL STORM IMPACTS INCLUDE...
  A FEW WEAK BRANCHES BROKEN...
  AN ISOLATED POWER OUTAGE POSSIBLE...
  HAZARDOUS DRIVING CONDITIONS...

LAT...LON 3104 10096 3108 10097 3108 10110 3113 10128
      3210 10086 3209 10073 3151 9920 3146 9918
      3146 9905 3053 9915
TIME...MOT...LOC 0424Z 180DEG 0KT 3144 10019
Local storm report, May 24, 12:23 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1223 AM CDT FRI MAY 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     FLASH FLOOD      SAN ANGELO              31.45N 100.45W
05/24/2013                   TOM GREEN          TX   AMATEUR RADIO

            SOUTH TAYLOR AND CONCHO HIGH WATER RESCUE

&&

EVENT NUMBER SJT1300303

REIMER
Special weather statement, May 24, 12:24 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1224 AM CDT FRI MAY 24 2013

TXZ071>073-076>078-139-154-168>170-240630-
CROCKETT TX-IRION TX-KIMBLE TX-MCCULLOCH TX-MASON TX-MENARD TX-
SCHLEICHER TX-SUTTON TX-TOM GREEN TX-COLEMAN TX-CONCHO TX-
1224 AM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT FOR
CROCKETT...IRION...KIMBLE...MCCULLOCH...MASON...MENARD...
SCHLEICHER...SUTTON...TOM GREEN...COLEMAN AND CONCHO COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  HEAVY RAINFALL
  GUSTY WINDS AND SMALL HAIL

AT 1220 AM CDT...NUMEROUS STRONG THUNDERSTORMS WERE NOTED ACROSS THE
CONCHO VALLEY...THE HEARTLAND AND THE NORTHERN EDWARDS PLATEAU...
EXTENDING FROM OZONA TO SOUTH OF SAN ANGELO TO BRADY. MANY OF THESE
STORMS WILL PRODUCE VERY HEAVY RAINFALL...SMALL HAIL UP TO DIME
SIZE...AND GUSTY WINDS. THE ENTIRE AREA OF STORMS WAS DRIFTING
SLOWLY TO THE SOUTH AT AROUND 10 MPH.

VERY HEAVY RAINFALL IS OCCURRING AND ADDITIONAL FLASH FLOOD WARNINGS
MAY BE REQUIRED IF THIS HEAVY RAINFALL CONTINUES.

POTENTIAL STORM IMPACTS INCLUDE...
  DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
  ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
  A FEW WEAK BRANCHES BROKEN...
  AN ISOLATED POWER OUTAGE POSSIBLE...

LAT...LON 3056 10140 3122 10128 3160 9921 3157 9920 3066 9916
TIME...MOT...LOC 0517Z 214DEG 9KT 3102 10014
Special weather statement, May 24, 12:56 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1256 AM CDT FRI MAY 24 2013

TXZ073-076>078-154-168>170-240630-
CROCKETT TX-KIMBLE TX-MCCULLOCH TX-MASON TX-MENARD TX-SCHLEICHER TX-
SUTTON TX-CONCHO TX-
1256 AM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 AM CDT FOR
CROCKETT...KIMBLE...MCCULLOCH...MASON...MENARD...SCHLEICHER...SUTTON
AND CONCHO COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  HEAVY RAINFALL
  GUSTY WINDS AND SMALL HAIL

AT 1248 AM CDT...NUMEROUS STRONG THUNDERSTORMS WERE NOTED ACROSS THE
THE HEARTLAND...THE NORTHERN EDWARDS PLATEAU...AND THE NORTHWEST
HILL COUNTRY...FROM NEAR ELDORADO TO MENARD TO BRADY. MANY OF THESE
STORMS WILL PRODUCE VERY HEAVY RAINFALL...SMALL HAIL UP TO DIME
SIZE...AND GUSTY WINDS TO 45 MPH. THE ENTIRE AREA OF STORMS WAS
DRIFTING SLOWLY TO THE SOUTH AT AROUND 10 MPH.

VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE
REQUIRED IF THIS HEAVY RAINFALL CONTINUES.

POTENTIAL STORM IMPACTS INCLUDE...
  DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
  ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...
  A FEW WEAK BRANCHES BROKEN...
  AN ISOLATED POWER OUTAGE POSSIBLE...

MUCH OF THE INTERSTATE 10 CORRIDOR BETWEEN OZONA AND JUNCTION WILL
BE EFFECTED.

HIGH WATER CAN BE EXPECTED ALONG LOW WATER CROSSINGS...AND OTHER LOW
LYING AND FLOOD PRONE PORTIONS OF CROCKETT...KIMBLE...MCCULLOCH...
MASON... MENARD...SCHLEICHER...SUTTON AND CONCHO COUNTIES.

LAT...LON 3033 10166 3109 10167 3109 10012 3135 9915
      3032 9933
TIME...MOT...LOC 0550Z 209DEG 6KT 3082 10053

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:35 PM CDTSevere Thunderstorm WarningSJTCallahan, Haskell, Jones, Shackelford, Taylor, Throckmorton40 min
May 23, 7:40 PM CDTSevere Thunderstorm WarningSJTNolan50 min
May 23, 8:11 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman, Jones, Runnels, Shackelford and 1 more49 min
May 23, 8:44 PM CDTAreal Flood AdvisorySJTCallahan, Shackelford2 hr
May 23, 8:59 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman, Jones, Runnels, Shackelford and 1 more46 min
May 23, 9:07 PM CDTSpecial Weather StatementSJTIrion38 min
May 23, 9:24 PM CDTSpecial Weather StatementSJTConcho, Tom Green51 min
May 23, 9:40 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman50 min
May 23, 9:47 PM CDTSpecial Weather StatementSJTJones, Shackelford, Taylor58 min
May 23, 10:28 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch47 min
May 23, 10:36 PM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green39 min
May 23, 11:08 PM CDTAreal Flood AdvisorySJTCoke, Irion, Sterling, Tom Green112 min
May 23, 11:14 PM CDTSevere Thunderstorm WarningSJTMcCulloch46 min
May 23, 11:18 PM CDTAreal Flood AdvisorySJTColeman, Concho, McCulloch, Menard117 min
May 23, 11:28 PM CDTSpecial Weather StatementSJTCoke, Concho, Irion, McCulloch, Mason, Menard and 1 more62 min
May 23, 11:57 PM CDTFlash Flood WarningSJTTom Green2 hr
May 24, 12:24 AM CDTSpecial Weather StatementSJTConcho, McCulloch, Mason, Menard, Schleicher66 min
May 24, 12:25 AM CDTAreal Flood AdvisorySJTCrockett, Irion, Menard, Schleicher110 min
May 24, 12:56 AM CDTSpecial Weather StatementSJTCrockett, Kimble, McCulloch, Menard, Schleicher, Sutton34 min
May 24, 1:00 AM CDTAreal Flood AdvisorySJTConcho, McCulloch2 hr
May 24, 1:03 AM CDTSevere Thunderstorm WarningSJTKimble, Menard42 min
May 24, 1:12 AM CDTAreal Flood AdvisorySJTCrockett, Kimble, Sutton2 hr
May 24, 1:53 AM CDTFlash Flood WarningSJTKimble4 hr
May 24, 2:06 AM CDTSpecial Weather StatementSJTKimble24 min
May 24, 2:31 AM CDTFlash Flood WarningSJTConcho3 hr
May 24, 4:25 AM CDTFlash Flood WarningSJTMenard3 hr
May 24, 5:24 AM CDTFlash Flood WarningSJTConcho2 hr
May 24, 5:54 AM CDTFlash Flood WarningSJTKimble2 hr
May 24, 7:40 AM CDTAreal Flood AdvisorySJTConcho, Kimble, McCulloch, Menard3 hr
May 24, 3:12 PM CDTSpecial Weather StatementSJTShackelford63 min
May 24, 3:49 PM CDTSpecial Weather StatementSJTThrockmorton56 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.